MAUDE Adverse Event Report: STRYKER SPINE-US VLIFT EXPANDER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US VLIFT EXPANDER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48300210
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 10/15/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during insertion of a cage, a vlift expander inner shaft fractured intra-operatively.The cage was left inside the patient partially expanded as an alternative device was not available.This attributed to a 15 minute surgical delay.On 12/03/2019, we were informed that the patient had undergone revision surgery to replace the device that was placed by this instrument.
 
Additional Manufacturer Narrative
Visual inspection of the returned device confirmed that the knob of the draw rod is fractured from the shaft.Device history records were reviewed for this lot and no relevant manufacturing issues were identified.A review of product history identified no similar complaints for this lot.The device was manufactured in december 2015.From instruments general ifu, "the life of the instrument depends on the number of times they are used as well as the precautions taken in handling, cleaning and storage.Great care must be taken of the instruments to ensure that they remain in good working order." the most likely root cause of reported event is normal wear due to age.
 
Event or Problem Description

Brand Name
VLIFT EXPANDER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key10150808
Report Number0009617544-2020-00086
Device Sequence Number1800805
Product Code LXH
UDI-Device Identifier07613327267020
UDI-Public07613327267020
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48300210
Device Catalogue Number48300200
Device Lot Number157526
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2020
Initial Date Received by Manufacturer 10/15/2019
Supplement Date Received by Manufacturer09/29/2020
Initial Report FDA Received Date06/12/2020
Supplement Report FDA Received Date10/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;